Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 232, NWS Louisville, KY

May 1, 2012Jefferson County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at May 1, 2012, 6:13 PM EDT for Jefferson County, Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2012, 6:13 PM EDT (22:13 UTC)
Expired
May 1, 2012, 7:00 PM EDT
In force
47 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Jefferson County, IN

The radar

The Louisville radar (KLVX), 104 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 3:01 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
516 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

041 
WUUS53 KLMK 012213
SVRLMK
INC077-012300-
/O.NEW.KLMK.SV.W.0232.120501T2213Z-120501T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
613 PM EDT TUE MAY 1 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 700 PM EDT

* AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES WEST OF DEPUTY...MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  DEPUTY...
  WAKEFIELD...
  FIVE POINTS AND LANCASTER...
  DUPONT AND MIDDLEFORK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...DESTRUCTIVE HAIL...
AND CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

&&

LAT...LON 3891 8520 3883 8520 3871 8564 3873 8565
      3874 8568 3882 8569 3883 8562 3885 8562
      3886 8558 3888 8558 3889 8554 3892 8554
      3892 8521
TIME...MOT...LOC 2212Z 243DEG 28KT 3878 8580
WIND...HAIL 60MPH 1.00IN

$$

TWF
1 follow-up statement
919 
WWUS53 KLMK 012248
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
648 PM EDT TUE MAY 1 2012

INC077-012300-
/O.CON.KLMK.SV.W.0232.000000T0000Z-120501T2300Z/
JEFFERSON IN-
648 PM EDT TUE MAY 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN JEFFERSON COUNTY...

AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SMYRNA...MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  BRYANTSBURG AND BELLEVIEW...
  BARBERSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND 
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO 
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM 
WINDOWS.

&&

LAT...LON 3875 8551 3887 8553 3891 8537 3892 8521
      3891 8520 3883 8520
TIME...MOT...LOC 2247Z 243DEG 28KT 3890 8549
WIND...HAIL 60MPH 1.00IN

$$

TWF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 5:52 PM EDT, 21 minutes earlier.

Area forecast discussion, May 1, 5:52 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
552 PM EDT TUE MAY 01 2012

.Forecast Update...
Issued at 552 PM EDT Tue May 1 2012

Scattered to numerous thunderstorms are currently over south central
Indiana and the Bluegrass region of central Kentucky. These storms
have fired as an ustable airmass combined with lift associated with
a mesoscale convective vortex moving from north central Illinois
into north central Indiana. Updated the forecast to move numerous
pops to the north and east of the CWA more quickly with only
lingering isolated chances for a shower or thunderstorm later this
evening. This should be the main event and should be over fairly
quickly early this evening. Feel the window is closing rapidly for
any covective activity across south central Kentucky, although will
leave watches alone as surface based instability around 2000 J/KG
remains and weak vort lobe extending from the MCV could be enough to
fire off an isolated storm. At this point, all severe activity is
north and east of the CWA, however will continue to monitor over the
next few hours.

.Short Term (Tonight through Thursday morning)...
Issued at 230 PM EDT Tue May 1 2012

A tornado watch is in effect for our northern tier of counties
across southern Indiana.

A severe thunderstorm watch is in effect for the southern portion of
of southern Indiana and central Kentucky until 10 pm EDT.

Quite a bit of uncertainty still about the mode of thunderstorm
development this afternoon and evening. Surface analysis shows a
moist and strongly unstable environment with CAPE analyzed of around
3000 Joules near Bowling Green. Scattered Pulse storms will increase
in coverage and move northeast across central Kentucky and
eventually the Bluegrass Region by late this afternoon or early
evening. Expect that these storms will remain unorganized and
produce isolated wind gusts and isolated nickle to quarter sized
hail

Satellite shows a Mesoscale Convective Vortex across central Illinois
left over from convection over Missouri last night. This will move
over northern Indiana this evening. Several of the short range
convective models show a line of storms associated with the MCV
developing late this afternoon across southwestern Indiana and
moving east along and north of Interstate 64. Should this line
develop, the combination of strong instability and moderate
uni-directional shear may produce an organized bowing segment that
could produce isolated damaging winds. Slightly backed winds along
our northern tier of counties across southern Indiana may allow
storms to rotate and produce an isolated tornado.

The development of this line is by no means certain. Will go with
scattered wording in this evening's forecast. Should this line
develop, it would be exiting the northern Bluegrass Region during
the early morning hours.

500mb ridging now center over Georgia will expand northwest into the
Tennessee Valley by early Wednesday, subsidence associated with this
building ridge will act to dry out the atmosphere and suppress
convection. Feel that any storm development will stay very isolated.
Will either leave out storms all together for Wednesday or place
only isolated wording in for Wednesday.

.Long Term (Thursday through Tuesday)...
Issued at 230 PM EDT May 1 2012

...Very warm temperatures more typical of late June are expected
Thursday/Friday...

Upper ridge that will make us hot Wednesday will get split by a
subtle disturbance, now over south Florida, that will move into the
Deep South Thursday. Ridging should remain strong enough to cap the
atmosphere for Thursday and keep us warm, but we should have a
little more moisture pushed into the column by late in the day.

Friday, the dominant ridge will be focused over the southern Plains,
with our region being in a quasi-zonal flow. As the ridge amplifies
over the weekend, we will move into more of a northwest flow. That
pool of moisture from the southern system will become stationary
over the region Friday and Saturday, making for precipitable waters
in the 1.3-1.5 inch range. Combined with the heat, cannot rule out
at least isolated to scattered storms developing. The problem with
the various models is in how they handle a front moving across the
Great Lakes during this period, which would add some extra surface
forcing/a focus for storms to form. The GFS takes a stronger low
over southeast Canada, which is strong enough to drag that front
into the Midwest Friday and through the Ohio Valley Friday night.
The 00z ECMWF and the 12Z GEM keep a weaker low and the front to our
north. Will lean towards the previous sets of forecasts keeping
Derby weekend above normal for highs and scattered for storm
chances.

In keeping closer to the ECMWF for Sunday and the first part of next
work week, it brings a front out of the Central Plains Sunday and
into the Ohio Valley Sunday night and Monday, allowing for a cool
down Monday and Tuesday. That front may get hung up somewhere across
the region, so cannot rule out rain chances with that cool down.

&&

.Aviation (18Z TAF Issuance)...
Updated at 120 PM EDT Tue May 1 2012

A warm front will lift north of SDF and LEX by 20z. Partly cloudy
skies with occasional patchy mid-level broken ceilings will provide
VFR flying conditions through at least midnight outside of any
thunderstorms.

By late this afternoon, there is a chance that organized
thunderstorms may develop over southern Illinois or southwest
Indiana. Should this occur, a cluster of thunderstorms may affect
the SDF and the LEX terminals in the 22z through the 02z time frame
with temporary MVFR ceilings and visibilities along with gusty
winds.

South winds will increase to 10 to 13kt at SDF and BWG by 20z this
afternoon, while remaining lighter at LEX. Overnight, south winds
will diminish to around 5 to 7kt. Light fog may affect SDF and LEX
towards morning, but visibilities at SDF will stay well above those
observed earlier on Tuesday.

Mostly clear skies are expected Wednesday with light early morning
south winds increasing to 10 to 12kt in the afternoon

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........BJS
Short Term.......JSD
Long Term........RS
Aviation.........JSD
Hazardous weather outlook, May 1, 6:02 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
602 PM EDT TUE MAY 1 2012

INZ083-084-089>091-KYZ023>031-034>043-045>049-053>057-061>067-
070>078-081-082-022215-
DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-
CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
602 PM EDT TUE MAY 1 2012 /502 PM CDT TUE MAY 1 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

SCATTERED STORMS WILL BE POSSIBLE THROUGH EARLY EVENING. IT IS
POSSIBLE THAT SOME OF THE STORMS WOULD BECOME STRONG TO SEVERE.
THE MAIN THREATS FROM THESE STORMS WILL BE LIGHTNING...AN ISOLATED
DAMAGING WIND GUST...AND LARGE HAIL. THUS A SEVERE THUNDERSTORM
WATCH IS IN EFFECT UNTIL 10PM EDT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON
THROUGH MONDAY AS A SERIES OF IMPULSES MOVES THROUGH THE AREA. GUSTY
WINDS...LIGHTNING...AND BRIEF HEAVY RAIN WILL ACCOMPANY ANY STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO CALL IN ANY SEVERE WEATHER THEY OBSERVE.

INZ076>079-092-KYZ032-033-022215-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-CLARK IN-TRIMBLE KY-
HENRY KY-
602 PM EDT TUE MAY 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

SCATTERED STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH EARLY
EVENING AS A WARM FRONTAL BOUNDARY PUSHES NORTHWARD ACROSS
INDIANA. THE MAIN THREATS WILL BE LARGE HAIL...ISOLATED DAMAGING
WINDS AS WELL AS EXCESSIVE LIGHTNING. AN ISOLATED TORNADO CANNOT
BE RULED OUT...THUS A TORNADO WATCH HAS BEEN ISSUED FOR PORTIONS
OF SOUTHERN INDIANA UNTIL 10PM EDT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON
THROUGH MONDAY AS A SERIES OF IMPULSES MOVES THROUGH THE AREA. GUSTY
WINDS...LIGHTNING...AND BRIEF HEAVY RAIN WILL ACCOMPANY ANY STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO CALL IN ANY SEVERE WEATHER THEY OBSERVE.

AL/BJS

In the hours before

Special weather statement, May 1, 4:32 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
432 PM EDT TUE MAY 1 2012

INZ077-078-092-012100-
CLARK-SCOTT-WASHINGTON-
432 PM EDT TUE MAY 1 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND 50 MPH WINDS...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTH OF SCOTTSBURG...AND MOVING
NORTHEAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SCOTTSBURG...
  UNDERWOOD AND VIENNA...
  GOSHEN AND NABB...
  LEXINGTON AND WOOSTER...
  BLOCHER...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
16 AND 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3877 8568 3874 8568 3873 8565 3871 8564
      3871 8561 3868 8561 3868 8557 3861 8557
      3861 8550 3859 8550 3842 8582 3855 8598
      3874 8587 3874 8585 3880 8581 3882 8577
TIME...MOT...LOC 2032Z 225DEG 35KT 3855 8581

AL
Local storm report, May 1, 4:43 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
443 PM EDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             SPRINGFIELD             37.69N  85.22W
05/01/2012  E0.50 INCH       WASHINGTON         KY   EMERGENCY MNGR

&&

EVENT NUMBER LMK1200588

TENHARMSEL
Local storm report, May 1, 4:44 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
444 PM EDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     5 SSW SHEPHERDSVILLE    37.92N  85.75W
05/01/2012                   BULLITT            KY   EMERGENCY MNGR

            TREE DOWN IN ROADWAY.

&&

EVENT NUMBER LMK1200589

TENHARMSEL
Special weather statement, May 1, 5:00 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
500 PM EDT TUE MAY 1 2012

KYZ034-038-039-045-046-012130-
ANDERSON-NELSON-SHELBY-SPENCER-WASHINGTON-
500 PM EDT TUE MAY 1 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TAYLORSVILLE TO 8
MILES NORTHEAST OF BARDSTOWN TO BARDSTOWN...AND MOVING EAST AT 35
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...HALF INCH
HAIL...AND STRONG GUSTY WINDS OF AROUND 45 MPH ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  TAYLORSVILLE...
  BARDSTOWN...
  RIVALS AND MAUD...
  LITTLE MOUNT AND MOORESVILLE...
  SOUTHVILLE AND SPARROW...
  WAYSIDE AND TATHAM SPRINGS...

THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
34 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3794 8500 3790 8500 3789 8501 3789 8502
      3788 8503 3786 8501 3779 8501 3780 8550
      3790 8547 3809 8548 3815 8508
TIME...MOT...LOC 2100Z 261DEG 31KT 3805 8535 3790 8531
          3784 8536

AL
Special weather statement, May 1, 5:16 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
516 PM EDT TUE MAY 1 2012

INZ079-012145-
JEFFERSON-
516 PM EDT TUE MAY 1 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HAIL
UP TO HALF INCH IN DIAMETER...AND WINDS UP TO 30 TO 40 MPH...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF MADISON...AND MOVING
NORTHEAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...GUSTY WINDS OF
AROUND 30 TO 40 MPH...AND HAIL UP TO HALF INCH IN DIAMETER...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  RINGWALD AND NORTH MADISON...
  BRYANTSBURG AND BELLEVIEW...
  BARBERSVILLE AND CANAAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES.

&&

LAT...LON 3891 8520 3884 8520 3870 8554 3882 8563
      3883 8562 3886 8561 3886 8558 3888 8558
      3889 8557 3889 8554 3892 8554 3892 8521
TIME...MOT...LOC 2115Z 240DEG 41KT 3883 8549

TWF
Special weather statement, May 1, 5:26 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
526 PM EDT TUE MAY 1 2012

KYZ036-037-012200-
HARRISON-SCOTT-
526 PM EDT TUE MAY 1 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF GEORGETOWN...AND MOVING
NORTHEAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND PENNY SIZE HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  CYNTHIANA...
  LAIR AND RUTLAND...
  POINDEXTER AND GARNETT...
  ODDVILLE AND ROBINSON...
  VENUS AND KELAT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3843 8413 3828 8440 3829 8444 3826 8443
      3824 8448 3835 8459 3858 8430 3858 8421
      3857 8419 3856 8420 3855 8416 3851 8418
      3848 8415 3847 8410
TIME...MOT...LOC 2126Z 228DEG 35KT 3834 8445

EER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 3:40 PM EDTSpecial Weather StatementLMKHarrison35 min
May 1, 4:01 PM EDTSpecial Weather StatementLMKClark29 min
May 1, 4:05 PM EDTSevere Thunderstorm WarningLMKClark, Jefferson, Scott25 min
May 1, 4:13 PM EDTSpecial Weather StatementLMKClark, Floyd17 min
May 1, 4:32 PM EDTSpecial Weather StatementLMKScott28 min
May 1, 4:34 PM EDTSevere Thunderstorm WarningLMKClark, Jefferson26 min
May 1, 5:16 PM EDTSpecial Weather StatementLMKJefferson29 min
May 1, 5:24 PM EDTTornado WarningLMKWashington21 min
May 1, 5:56 PM EDTSevere Thunderstorm WarningLMKScott, Washington34 min
May 1, 6:40 PM EDTSevere Thunderstorm WarningLMKJefferson35 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.